Alert archive / New York / Special Weather Statements in 2015

Special Weather Statement, NWS Buffalo, NY

June 11, 2015Monroe County, New York

NWS Buffalo, NY issued this special weather statement at Jun 11, 2015, 10:02 AM EDT for Monroe County, New York. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2015, 10:02 AM EDT (14:02 UTC)
Expired
Jun 11, 2015, 11:00 AM EDT
In force
58 min
Issued by
NWS Buffalo, NY

County Monroe County, NY

The radar

The Buffalo radar (KBUF), 103 km from the middle of the area, began a volume at 14:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 2.0 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2015-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2015-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1256 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

596 
WWUS81 KBUF 111402
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1002 AM EDT THU JUN 11 2015
 
NYZ003-111500-
MONROE-
1002 AM EDT THU JUN 11 2015

...MINOR FLOODING POSSIBLE ON IRONDEQUOIT CREEK NEAR ELLISON PARK...

* AT 1000 AM EDT...A GAUGE ON IRONDEQUOIT CREEK INDICATED A LEVEL OF 
  9.2 FEET. THIS LEVEL WILL TYPICALLY CAUSE MINOR FLOODING AT   
  ELLISON PARK AND MAY ALSO IMPACT BLOSSOM ROAD WHERE IT CROSSES   
  THE CREEK IN ELLISON PARK. THOSE LOCATED ALONG IRONDEQUOIT CREEK   
  MAY EXPERIENCE MINOR FLOODING OR PONDING OF WATER NEAR THE CREEK. 

* THESE HIGH LEVELS ARE DUE TO HEAVY RAIN FROM LAST NIGHT. IT 
  TYPICALLY TAKES A LONG TIME FOR WATER TO DROP ON IRONDEQUOIT CREEK 
  AND HIGH LEVELS THROUGH THIS AFTERNOON. THE CREEK IS EXPECTED TO 
  START TO DROP LATE THIS AFTERNOON AND TO CONTINUE THROUGH TONIGHT.

DO NOT ATTEMPT TO CROSS FLOODED ROADWAYS...THE WATER MAY BE DEEPER 
THAN YOU THINK.

LAT...LON 4304 7749 4316 7754 4315 7745 4304 7744
TIME...MOT...LOC 1354Z 240DEG 49KT 4311 7746 
$$

APFFEL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jun 11, 7:53 AM EDT, 2 hours 9 minutes earlier.

Area forecast discussion, Jun 11, 7:53 AM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
753 AM EDT THU JUN 11 2015

.SYNOPSIS...
HIGH PRESSURE WILL BUILD ACROSS THE GREAT LAKES TODAY BRINGING
A DAY OF AMPLE SUNSHINE AND COMFORTABLE HUMIDITY LEVELS. WARMER
MORE HUMID CONDITIONS WILL RETURN FOR FRIDAY AND SATURDAY...ALONG
WITH THE LIKELIHOOD OF SHOWERS AND THUNDERSTORMS.

&&

.NEAR TERM /THROUGH TONIGHT/...
TODAY LOOKS RATHER QUIET AS HIGH PRESSURE BUILDS INTO THE REGION.
THIS WILL BRING DRIER AND LESS HUMID AIR INTO WESTERN AND NORTH
CENTRAL NEW YORK. FEW CLOUDS EXPECTED WITH JUST SOME SCATTERED
DIURNAL CLOUD AND SOME PATCHY CIRRUS LEVEL CLOUDINESS. EXPECT
HIGHS IN THE MID TO UPPER 70S IN MOST LOCATIONS...WITH ONSHORE
FLOW KEEPING THE LAKE ONTARIO SHORE COOLER.

LOW PRESSURE FROM THE UPPER MIDWEST WILL LIFT INTO THE CENTRAL
GREAT LAKES TONIGHT...WITH THE ASSOCIATED SURFACE WARM FRONT
STARTING TO RETURN NORTH. THIS SHOULD INCREASE CLOUD COVER BUT
ANY PRECIPITATION SHOULD HOLD OFF UNTIL FRIDAY. OVERNIGHT LOWS
SHOULD BE IN THE MID 50S TO LOWER 60S.

&&

.SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/...
LOW PRESSURE CENTERED OVER SOUTHERN LAKE HURON FRIDAY MORNING WILL
TRACK TO THE EAST AND PASS OVER LAKE ONTARIO FRIDAY EVENING. THE
WARM FRONT PRECEDING THE LOW WILL MOVE INTO THE SAINT LAWRENCE
VALLEY WITH A 40-50KT 850MB JET FORCING WARM AND MOIST AIR ACROSS
THE FRONTAL BOUNDARY. EXPECT THE HEAVIEST RAIN TO REMAIN NORTH OF
LAKE ONTARIO DURING FRIDAY WITH A WARM AND MUGGY AIRMASS ACROSS THE
FORECAST AREA AND HIGH TEMPERATURES IN THE 80S ACROSS THE REGION...
LOWER TO MID 80S FOR MUCH OF THE AREA BUT TO THE UPPER 80S ALONG THE
LAKE PLAINS SOUTH OF LAKE ONTARIO.

THE SURFACE LOW WILL CONTINUE EASTWARD AND THE TRAILING COLD FRONT
WILL BRING SHOWERS AND THUNDERSTORMS TO THE AREA DURING FRIDAY
EVENING AND NIGHT. VERY HIGH PRECIPITABLE WATER VALUES NEAR 2 INCHES
WILL INDICATE THE POTENTIAL OF HEAVY RAIN ASSOCIATED WITH THE
CONVECTION. WILL CARRY MENTION OF HEAVY RAIN. LOW TEMPS FRIDAY NIGHT
WILL BE GENERALLY IN THE MID 60S.

AS THE LOW PRESSURE CENTER MOVES EAST OF THE REGION BY SATURDAY
MORNING...THE FRONTAL BOUNDARY WILL SAG SOUTH ACROSS PENNSYLVANIA TO
VIRGINIA. UPPER RIDGE WILL BUILD ACROSS THE GREAT LAKES AS SURFACE
HIGH PRESSURE SETTLES IN ACROSS MICHIGAN BY SATURDAY AFTERNOON.
THERE WILL REMAIN A LINGERING LOW CHANCE OF AFTERNOON SHOWERS ACROSS
THE SOUTHERN TIER BUT SUBSIDENCE WILL SUPPRESS THE POTENTIAL OF RAIN
ELSEWHERE. HIGH TEMPS ON SATURDAY WILL BE IN THE MID TO UPPER 70S.

RIDGING WILL CROSS THE LOWER GREAT LAKES SATURDAY NIGHT AND SUNDAY.
THIS WILL PROVIDE FAIR DRY WEATHER FOR THE MAJORITY OF THE FORECAST
AREA...ALTHOUGH A SHOWER OR THUNDERSTORM CANNOT BE RULED NEAR THE
PENNSYLVANIA BORDER. TEMPERATURES ON SUNDAY ARE EXPECTED TO REACH
THE UPPER 70S TO NEAR 80.

&&

.LONG TERM /MONDAY THROUGH WEDNESDAY/...
TEMPERATURES WILL AVERAGE A FEW DEGREES ABOVE NORMAL DURING THIS
PERIOD AS FLAT RIDGING WILL EXTEND FROM THE SOUTHEAST COAST BACK
ACROSS TEXAS...WHILE A NEAR ZONAL FLOW WILL STRADDLE THE CANADIAN
BORDER. THIS WILL KEEP A STEADY DIET OF RELATIVELY STEADY DIET OF
RELATIVELY WEAK COLD FRONTS OVER THE GREAT LAKES REGION.

IT WILL BE WARM AND HUMID ACROSS THE REGION ON MONDAY AS A COLD
FRONT WILL PUSH ACROSS THE LOWER GREAT LAKES. WILL INCREASE POPS TO
HIGH CHC...ALTHOUGH BULK OF THE DAY SHOULD BE RAIN FREE.

THE FRONT WILL MAKE ITS WAY SOUTH OF REGION MONDAY NIGHT...SO ANY
EVENING CONVECTION SHOULD WEAKEN AND DISSIPATE DURING THE COURSE OF
THE OVERNIGHT.

WHILE A SECOND COLD FRONT MAY DROP ACROSS THE REGION TUESDAY OR
EARLY TUESDAY NIGHT...IT WILL HAVE LITTLE MOISTURE TO WORK WITH.
WILL THUS KEEP THAT TIME FRAME MAINLY DRY WITH ONLY SLGT TO LOW CHC
POPS.

THE ECMWF IS DEPICTING A STALLED FRONTAL BOUNDARY ON OUR SOUTHERN
DOORSTEP WEDNESDAY...SO WILL INCLUDE LOW CHC POPS TO END THE PERIOD
AS WELL.

&&

.AVIATION /12Z THURSDAY THROUGH MONDAY/...
A BUBBLE OF HIGH PRESSURE WILL KEEP ONLY SCATTERED DIURNAL CU AND
CIRRUS LEVEL CLOUDINESS ACROSS THE REGION TODAY. WIDESPREAD VFR
CLOUDS WILL THICKEN TONIGHT.

OUTLOOK...
FRIDAY THROUGH SATURDAY...VFR MOST OF THE TIME WITH A FEW PASSING
SHOWERS OR ISOLATED THUNDERSTORMS.
SATURDAY...BECOMING VFR.
SUNDAY...VFR.
MONDAY...MAINLY VFR WITH A CHANCE OF SHOWERS AND STORMS.

&&

.MARINE...
SURFACE WINDS WILL BECOME LIGHT TODAY AS HIGH PRESSURE SETTLES
OVER THE AREA...CREATING LOCAL ONSHORE BREEZES BY AFTERNOON. A
MOISTURE LADEN LOW PRESSURE SYSTEM WILL MOVE WEST OF THE AREA
FRIDAY BRINGING A WARM FRONT INTO THE REGION BY LATE FRIDAY
FOLLOWED BY A COLD FRONTAL PASSAGE. OTHER THAN WITHIN
THUNDERSTORMS FRIDAY AND SATURDAY...WINDS DO NOT APPEAR TO BE
ENOUGH TO CREATE SMALL CRAFT ADVISORY CONDITIONS THROUGH MONDAY.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...TMA
NEAR TERM...TMA
SHORT TERM...WCH
LONG TERM...RSH
AVIATION...TMA
MARINE...TMA
Hazardous weather outlook, Jun 11, 3:58 AM EDT, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
358 AM EDT THU JUN 11 2015

NYZ001>008-010>014-019>021-085-120800-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
358 AM EDT THU JUN 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-120800-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
358 AM EDT THU JUN 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Local storm report, Jun 11, 9:27 AM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
927 AM EDT THU JUN 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0202 PM     MARINE TSTM WIND NY IRONDEQUOIT BAY      43.24N  77.53W
06/10/2015  E41 MPH          LOZ043             90   COAST GUARD

            16 FT SAILBOAT CAPSIZED NEAR THE ENTRANCE OF
            IRONDEQUOIT BAY. 1 MARINER RESCUED BY USCG.

&&

EVENT NUMBER BUF1500117

SMITH
Special weather statement, Jun 11, 10:02 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1002 AM EDT THU JUN 11 2015

NYZ003-111500-
MONROE-
1002 AM EDT THU JUN 11 2015

...MINOR FLOODING POSSIBLE ON IRONDEQUOIT CREEK NEAR ELLISON PARK...

* AT 1000 AM EDT...A GAUGE ON IRONDEQUOIT CREEK INDICATED A LEVEL OF
  9.2 FEET. THIS LEVEL WILL TYPICALLY CAUSE MINOR FLOODING AT
  ELLISON PARK AND MAY ALSO IMPACT BLOSSOM ROAD WHERE IT CROSSES
  THE CREEK IN ELLISON PARK. THOSE LOCATED ALONG IRONDEQUOIT CREEK
  MAY EXPERIENCE MINOR FLOODING OR PONDING OF WATER NEAR THE CREEK.

* THESE HIGH LEVELS ARE DUE TO HEAVY RAIN FROM LAST NIGHT. IT
  TYPICALLY TAKES A LONG TIME FOR WATER TO DROP ON IRONDEQUOIT CREEK
  AND HIGH LEVELS THROUGH THIS AFTERNOON. THE CREEK IS EXPECTED TO
  START TO DROP LATE THIS AFTERNOON AND TO CONTINUE THROUGH TONIGHT.

DO NOT ATTEMPT TO CROSS FLOODED ROADWAYS...THE WATER MAY BE DEEPER
THAN YOU THINK.

LAT...LON 4304 7749 4316 7754 4315 7745 4304 7744
TIME...MOT...LOC 1354Z 240DEG 49KT 4311 7746

APFFEL

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 8:14 PM EDTSpecial Marine WarningBUF91 min
Jun 10, 8:16 PM EDTSpecial Marine WarningBUF59 min
Jun 10, 8:48 PM EDTSevere Thunderstorm WarningBUFJefferson57 min
Jun 10, 8:56 PM EDTSevere Thunderstorm WarningBUFGenesee, Monroe49 min
Jun 10, 9:12 PM EDTSpecial Marine WarningBUF63 min
Jun 10, 9:16 PM EDTSevere Thunderstorm WarningBUFWayne45 min
Jun 10, 9:36 PM EDTSevere Thunderstorm WarningBUFGenesee, Livingston, Monroe26 min
Jun 10, 9:40 PM EDTSevere Thunderstorm WarningBUFMonroe, Ontario, Wayne35 min
Jun 10, 9:44 PM EDTSevere Thunderstorm WarningBUFCayuga, Jefferson, Lewis, Oswego61 min
Jun 10, 9:46 PM EDTTornado WarningBUFOntario29 min
Jun 10, 10:33 PM EDTSevere Thunderstorm WarningBUFOntario27 min

Nearby

Special Weather Statements in New York, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.